Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Corpus Christi, TX

January 1, 20117 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Jan 1, 2011, 5:19 AM CST for 7 counties in Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2011, 5:19 AM CST (11:19 UTC)
Expired
Jan 1, 2011, 3:00 PM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-365 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS84 KCRP 011119
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CST SAT JAN 1 2011

...RED FLAG WARNING IN EFFECT FOR THE COASTAL AREAS OF SOUTH TEXAS
TO THE VICTORIA CROSSROADS THROUGH EARLY AFTERNOON.

TXZ234-242>247-011930-
/O.NEW.KCRP.FW.W.0001.110101T1119Z-110101T2100Z/
VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
519 AM CST SAT JAN 1 2011

...RED FLAG WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

RED FLAG CONDITIONS ARE OCCURRING ALONG THE COASTAL BEND EARLY THIS
MORNING. NORTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH
ARE OCCURRING ALONG THE COASTAL BEND AND VICTORIA CROSSROADS.
RELATIVE HUMIDITY VALUES HAVE FALLEN TO 25 TO 30 PERCENT AND WILL
CONTINUE TO FALL TO AROUND 20 PERCENT BY LATE THIS MORNING. WINDS
ARE EXPECTED TO SLOWLY DIMINISH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AK
2 follow-up statements
114 
WWUS84 KCRP 011933
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
133 PM CST SAT JAN 1 2011

...RED FLAG WARNING IN EFFECT FOR THE COASTAL AREAS OF SOUTH
TEXAS TO THE VICTORIA CROSSROADS THROUGH EARLY AFTERNOON.

TXZ234-242>247-012100-
/O.CON.KCRP.FW.W.0001.000000T0000Z-110101T2100Z/
VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
133 PM CST SAT JAN 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

RED FLAG CONDITIONS ARE OCCURRING ALONG THE COASTAL BEND EARLY
THIS MORNING. NORTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH
ARE OCCURRING ALONG THE COASTAL BEND AND VICTORIA CROSSROADS.
RELATIVE HUMIDITY VALUES HAVE FALLEN TO AROUND 20 PERCENT. WINDS
ARE EXPECTED TO SLOWLY DIMINISH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CB
450 
WWUS84 KCRP 012106
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
306 PM CST SAT JAN 1 2011

...RED FLAG WARNING EXPIRES AT 6 PM...

.RELATIVE HUMIDITY VALUES WILL RECOVER OVERNIGHT BETWEEN 60 TO 70
PERCENT. SUSTAINED WINDS HAVE DECREASED THIS LATE AFTERNOON AND
WILL CONTINUE TO DECREASE DURING THE OVERNIGHT HOURS.

TXZ234-242>247-012215-
/O.EXP.KCRP.FW.W.0001.000000T0000Z-110101T2100Z/
VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
306 PM CST SAT JAN 1 2011

...RED FLAG WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON. 

NORTHERLY WINDS HAVE DECREASED TO 10 TO 15 MPH ACROSS THE COASTAL
BEND AS HIGH PRESSURE SETTLES INTO THE AREA. RELATIVE HUMIDITY
VALUES WILL SLOWLY RECOVER DURING THE EVENING HOURS.
THEREFORE...THE RED FLAG WARNING IS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 1, 4:21 AM CST, 58 minutes earlier.

Area forecast discussion, Jan 1, 4:21 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CST SAT JAN 1 2011

.SHORT TERM...MAIN CONCERN THIS MORNING IS THE LOW RH VALUES AND
NORTH TO NORTHEAST WIND GUSTING AROUND 25 MPH ACROSS THE COASTAL
PLAINS BEHIND THE COLD FRONT. RH VALUES WILL BE IN THE TEENS TO
THE LOW 20S TODAY. EXPECT WINDS TO DECREASE OVER THE NEXT COUPLE
HOURS AROUND SUNRISE AND THEN INCREASE ONCE AGAIN TO AROUND 15
MPH WITH GUSTS AROUND 25 MPH. THEREFORE...THERE IS AN ELEVATED
FIRE DANGER TODAY AND THERE WILL BE MARGINAL RED FLAG CONDITIONS
THROUGH EARLY AFTERNOON FOR THE COASTAL PLAINS. THIS WILL NEED TO
BE MONITORED AND A RED FLAG WARNING COULD BE ISSUED LATER THIS
MORNING FOR THE COASTAL BEND IF WINDS DO NOT COME DOWN AS
EXPECTED.

WEAK ISENTROPIC LIFT SEEN ON THE LAPS SOUNDINGS IS CAUSING CLOUDS TO
REMAIN ACROSS THE AREA EARLY THIS MORNING BEHIND THE COLD FRONT. THE
ISENTROPIC LIFT WILL LIKELY END BY LATE THIS MORNING OR EARLY THIS
AFTERNOON AND CLOUDS SHOULD CLEAR OUT. CLOUDS ARE BEGINNING TO
CLEAR OUT ACROSS THE FAR WESTERN CWA AND THE CLEARING TREND FROM
WEST TO EAST WILL CONTINUE THROUGH THE DAY. HIGHS TODAY WILL BE IN
THE MID 60S TO AROUND 70 DEGREES.

CLEAR SKIES ARE ANTICIPATED TONIGHT AS 1027-1030MB HIGH PRESSURE
MOVES INTO THE REGION. A FREEZE IS EXPECTED FOR THE NORTHERN
COUNTIES FROM LA SALLE OVER TO VICTORIA COUNTY AS DEWPOINTS REMAIN
IN THE 20S. THE MID LEVELS WILL CONTINUE TO COOL...SO EVEN UNDER
SUNNY SKIES...HIGH TEMPERATURES ON SUNDAY WILL BE AROUND THE SAME
OR SLIGHTLY COOLER THAN TODAY. WINDS WILL BE LIGHT ON
SUNDAY...BUT AN ELEVATED FIRE DANGER WILL REMAIN AS RH VALUES
REMAIN 20-30 PERCENT.

&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...MODELS REMAIN
INCONSISTENT AS FORECAST TIME PROGRESSES BOTH IN THE UPPER PATTERN
AND AT THE SURFACE. ECMWF WHICH WAS DRY ON THE 12Z RUN WITH NO
TROUGH MOVING THROUGH HAS COME BACK WITH WET UPPER TROUGH SOLUTION
LATE THURSDAY AND FRIDAY (NOGAPS SIMILAR). GFS...WHICH WAS VERY WET
A DAY OR TWO AGO IS NOW DRIER AND KEEPING THE FLOW NEAR THE SURFACE
NORTH OR NORTHEAST FOR THE MOST PART...THUS COOLER SOLUTION AND NO
TROUGH ON THURSDAY/FRIDAY. CANADIAN SHEARS UPPER TROUGH AND BRINGS
MORE OF A RETURN FLOW MID WEEK BEFORE SHIFTING WINDS BACK NORTH.
THUS...CONFIDENCE IN FORECAST ON THE LOW SIDE AS ONE OF THE MODELS
MAY BE RIGHT BUT ALL COULD BE OUT TO LUNCH IN ONE FORM OR ANOTHER.

AT THIS TIME...WILL PLAY THINGS CLOSE TO THE VEST AND NOT MESS TOO
MUCH WITH THE OVERALL RAINFALL FORECAST (CONTINUITY)...KEEPING A
SLIGHT CHANCE FOR RAIN TUESDAY (ISENTROPIC) MAINLY GULFMEX AND
EXTREME NORTHEAST...THEN POSSIBLE SHOWERS LATE THURSDAY
NIGHT/FRIDAY WITH POSSIBLE UPPER TROUGH. WAS TEMPTED TO REMOVE
RAIN FOR THE THURSDAY NIGHT/FRIDAY MORNING TIME FRAME AS FRONTAL
SITUATION NO LONGER IN THE FORECAST SCENARIO GIVEN CONTINUED
NORTHERLY FLOW BUT WILL REFRAIN FROM FLIP-FLOPPING SINCE TIMING OF
SLOW MOVING UPPER LOWS OVER THE WEST CAN BE IN QUESTION AND ECMWF
SOLUTION WET AGAIN. WITH RESPECT TO TEMPERATURES...GENERALLY WENT
A BIT COOLER FOR THE PERIOD (ESPECIALLY FOR MINIMUM TEMPERATURES)
GIVEN MORE PERSISTENT NORTH/NORTHEAST FLOW AND CLOUD COVER.

&&

.MARINE...SCA CONDITIONS OCCURRING FOR THE NEARSHORE AND OFFSHORE
WATERS. NORTH TO NORTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE
THROUGH THIS AFTERNOON FOR THE NEARSHORE WATERS WITH SEAS 4 TO 7
FEET. STRONG OFFSHORE WINDS WILL CONTINUE THROUGH FOR THE OFFSHORE
WATERS THROUGH AT LEAST LATE TONIGHT...WITH SEAS OF 7 TO 8 FEET
CONTINUING THROUGH SUNDAY MORNING. HIGH PRESSURE WILL MOVE INTO THE
REGION TONIGHT AND WINDS WILL SLOWLY DECREASE THROUGH EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  36  65  44  64  /   0   0   0   0  10
VICTORIA          65  30  61  34  63  /   0   0   0   0  10
LAREDO            70  38  68  45  68  /   0   0   0   0  10
ALICE             69  33  66  39  66  /   0   0   0   0  10
ROCKPORT          66  38  64  46  64  /   0   0   0   0  10
COTULLA           67  33  65  35  64  /   0   0   0   0  10
KINGSVILLE        69  34  65  41  66  /   0   0   0   0  10
NAVY CORPUS       66  45  63  50  63  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

AK/84...SHORT TERM/MARINE
GW/86...LONG TERM
Hazardous weather outlook, Dec 31, 5:56 AM CST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CST FRI DEC 31 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS CONTINUE THIS MORNING OVER THE
COASTAL WATERS DUE TO HAZARDOUS SEAS GREATER THAN 7 FEET.

A FRONTAL PASSAGE THIS AFTERNOON WILL CAUSE RELATIVE HUMIDITY
VALUES TO DROP BELOW 30 PERCENT...LEADING TO AN ELEVATED FIRE
DANGER THREAT WEST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW AFTERNOON RELATIVE HUMIDITIES OVER THE WEEKEND WILL PRODUCE AN
ELEVATED FIRE DANGER THREAT...BUT WINDS SHOULD REMAIN BELOW RED FLAG
CRITERION. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON
THURSDAY...WITH LIGHTNING AND GUSTY WINDS THE MAIN CONCERN AT THIS
TIME. FINALLY...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON
SUNDAY AND INTO MONDAY MAINLY OVER THE OFFSHORE GULF WATERS DUE TO
HIGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:46 PM CSTSmall Craft AdvisoryCRP45 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.